MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER SHEATH, 13 FR; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER SHEATH, 13 FR; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 50-101
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device identifiers were provided and the lot history records were reviewed.There were no discrepancies or unusual findings.A complaint history record review of this lot number revealed no similar complaints.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's foreign body removal was likely the result of user error where the sheath was inadvertently dissected and left in the patient.Manufacturer reference #: (b)(4).
 
Event or Problem Description
On october 9, 2023, a successful deep vein thrombosis (dvt) thrombectomy was performed using the inari clottriever system.On (b)(6) 2023, this patient underwent foreign body removal; imaging revealed that the foreign body originated from an inari clottriever sheath (distal 1 cm of the sheath and funnel).The material removed from the patient had a clean cut, likely from contact with a scalpel.The hospital is in current possession of the device fragment and is performing an internal analysis.
 
Additional Manufacturer Narrative
The original ct sheath 13 fr used during surgery was disposed of by the hospital and was not available for evaluation; however, the device fragment/foreign body removed from the patient was returned to the manufacturer and evaluated.The device fragment was identified as a sheath tip from the clottriever sheath.The sheath tip was removed from packaging, decontaminated, and photographed.Visual examination found that although the device fragment appeared to be a clean cut, further microscopic examination revealed fraying which indicates a material break.The hospital's internal investigation did not identify anything remarkable.The product issue will continue to be monitored for reoccurrence.The cause of the clottriever sheath tip fracture was most likely due to use error where excessive force was used to advance or retract the device against resistance.Other possible causes include patient anatomy and/or tortuous vasculature.The device labeling includes the following warning statement: "avoid using excessive force to advance or retract the clottriever sheath and dilator against resistance.If excessive resistance is encountered, remove the device.Excessive force against resistance may result in damage to the clottriever sheath and dilator and/or vessel." manufacturer reference #: (b)(4).

Brand Name
CLOTTRIEVER SHEATH, 13 FR
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18411122
Report Number3020347218-2023-00030
Device Sequence Number2932929
Product Code QEW
UDI-Device Identifier00850291007109
UDI-Public00850291007109
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K221531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2025
Device Model Number50-101
Device Lot Number23050073
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown